Robust port-Hamiltonian representations of passive systems
Authors
Christopher A. Beattie, Volker Mehrmann, Paul Van Dooren
Abstract
We discuss robust representations of stable, passive systems in particular coordinate systems, focussing especially on port-Hamiltonian representations. Such representations are typically not unique and the degrees of freedom associated with nonuniqueness are related to the solution set of the Kalman–Yakubovich–Popov linear matrix inequality (LMI). In this paper we analyze robustness measures for different possible port-Hamiltonian representations and relate it to quality functions defined in terms of eigenvalues of the matrix solution of the LMI. In particular, we look at the analytic center of this LMI. Within this framework, we derive inequalities for the passivity radius of the given model representation.
Keywords
Port-Hamiltonian system; Positive real system; Stability radius; Passivity radius; Linear matrix inequality
Citation
- Journal: Automatica
- Year: 2019
- Volume: 100
- Issue:
- Pages: 182–186
- Publisher: Elsevier BV
- DOI: 10.1016/j.automatica.2018.11.013
BibTeX
@article{Beattie_2019,
title={{Robust port-Hamiltonian representations of passive systems}},
volume={100},
ISSN={0005-1098},
DOI={10.1016/j.automatica.2018.11.013},
journal={Automatica},
publisher={Elsevier BV},
author={Beattie, Christopher A. and Mehrmann, Volker and Van Dooren, Paul},
year={2019},
pages={182--186}
}
References
- Benner, P., Losse, P., Mehrmann, V. & Voigt, M. Numerical Linear Algebra Methods for Linear Differential-Algebraic Equations. Differential-Algebraic Equations Forum 117–175 (2015) doi:10.1007/978-3-319-22428-2_3 – 10.1007/978-3-319-22428-2_3
- Boyd, (1994)
- Genin, The analytic center of lmi’s and riccati equations. (1999)
- Gillis, N., Mehrmann, V. & Sharma, P. Computing the nearest stable matrix pairs. Numerical Linear Algebra with Applications vol. 25 (2018) – 10.1002/nla.2153
- Gillis, N. & Sharma, P. Finding the Nearest Positive-Real System. SIAM Journal on Numerical Analysis vol. 56 1022–1047 (2018) – 10.1137/17m1137176
- Gugercin, S., Polyuga, R. V., Beattie, C. & van der Schaft, A. Structure-preserving tangential interpolation for model reduction of port-Hamiltonian systems. Automatica vol. 48 1963–1974 (2012) – 10.1016/j.automatica.2012.05.052
- Mehl, C., Mehrmann, V. & Sharma, P. Stability Radii for Linear Hamiltonian Systems with Dissipation Under Structure-Preserving Perturbations. SIAM Journal on Matrix Analysis and Applications vol. 37 1625–1654 (2016) – 10.1137/16m1067330
- Nesterov, (1994)
- Overton, On computing the complex passivity radius. (2005)
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002
- Willems, J. Least squares stationary optimal control and the algebraic Riccati equation. IEEE Transactions on Automatic Control vol. 16 621–634 (1971) – 10.1109/tac.1971.1099831
- Willems, J. C. Dissipative dynamical systems part I: General theory. Archive for Rational Mechanics and Analysis vol. 45 321–351 (1972) – 10.1007/bf00276493